Alert archive / Indiana / Flash Flood Warnings in 2019

Flash Flood Warning 14, NWS Wilmington, OH

June 16, 2019Dearborn County, Franklin County, Ripley County, Indiana

NWS Wilmington, OH issued this flash flood warning at Jun 16, 2019, 1:29 AM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2019, 1:29 AM EDT (05:29 UTC)
Expired
Jun 16, 2019, 10:30 AM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:15 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 16, 12:15 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1215 AM EDT Sun Jun 16 2019

.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MCS continues to move across the forecast area. Northern part of
this will clear the forecast area over the next several hours as
MCV heads east. However tail end of activity is becoming more
east-west, or east southeast-west northwest, oriented. This
will persist through the night and may even increase in
intensity later tonight as impulse moving across Illinois drops
into the area. The way this is lining up, the flash flood threat
appears to be greater from southeast Indiana across southern
Ohio. In addition, low level shear remains high and despite
limited instability, shallow super cellular structures continue
to come develop. Thus severe weather threat has not come to an
end.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.

Highs on Sunday will push into the upper 70s to lower 80s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame.  Several systems will move into the region through
the week.  This will keep precipitation chances in the forecast
everyday from Monday through Friday.  Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns.  Will mention flooding potential in the HWO.  In
addition, there will also be a damaging with threat with some of
these storms.  At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.

There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.

OUTLOOK...Thunderstorms will be possible through Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 8 AM EDT Sunday for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>080.
KY...Flash Flood Watch until 8 AM EDT Sunday for KYZ091>093.
IN...Flash Flood Watch until 8 AM EDT Sunday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jun 15, 3:54 PM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Sat Jun 15 2019

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-077-162000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton-
354 PM EDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additionally, a few isolated strong to severe storms will be possible
this evening through tonight, with gusty winds possible in the
strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional isolated strong to severe storms will be possible Sunday.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ075-080-KYZ089>100-OHZ073-078>082-088-162000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland-
Adams-Pike-Scioto-
354 PM EDT Sat Jun 15 2019

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

A few isolated strong to severe storms will be possible this evening
into tonight, with gusty winds and locally heavy rainfall being the
primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional isolated strong to severe storms will be possible Sunday
afternoon and evening and again on Monday afternoon and evening.

Several rounds of thunderstorms are expected through the week.  Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 15, 11:40 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1140 PM EDT Sat Jun 15 2019

OHZ071-072-077>079-160415-
Hamilton OH-Clermont OH-Brown OH-Warren OH-Clinton OH-
1140 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...NORTHERN
CLERMONT...NORTHWESTERN BROWN...SOUTHERN WARREN AND SOUTHWESTERN
CLINTON COUNTIES UNTIL 1215 AM EDT...

At 1139 PM EDT, radar indicated a strong thunderstorm near Loveland,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Loveland, Montgomery, Milford, Blanchester, Morrow, Camp Dennison,
Sixteen Mile Stand, The Village of Indian Hill, Woodville,
Maineville, Owensville, Goshen, Newtonsville, Fayetteville, Midland,
Butlerville, Pleasant Plain, St. Martin, Murdock and State Route 123
at State Route 132.

This includes I-71 in Ohio near mile marker 20.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3929 8433 3940 8399 3934 8391 3925 8387
      3917 8387 3911 8427
TIME...MOT...LOC 0339Z 254DEG 34KT 3923 8421

Franks
Special weather statement, Jun 15, 11:44 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1144 PM EDT Sat Jun 15 2019

INZ080-KYZ089-090-094-160415-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
1144 PM EDT Sat Jun 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SWITZERLAND...
CARROLL...NORTHWESTERN OWEN AND WESTERN GALLATIN COUNTIES UNTIL 1215
AM EDT...

At 1144 PM EDT, radar indicated a strong thunderstorm near Madison,
moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Worthville, Prestonville, Braytown,
Interstate 71 at Mile Marker 52, Langstaff, Wheatley, Locust,
Markland, Moorefield, New Liberty and Mount Sterling.

This includes I-71 in Kentucky between mile markers 41 and 61.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3874 8526 3869 8520 3885 8520 3878 8482
      3852 8491 3855 8500 3856 8501 3857 8504
      3857 8507 3860 8508 3859 8513 3862 8523
      3873 8533 3874 8533
TIME...MOT...LOC 0344Z 286DEG 33KT 3876 8532

Franks
Special weather statement, Jun 16, 12:13 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1213 AM EDT Sun Jun 16 2019

INZ080-KYZ089-090-094-095-160445-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-Grant KY-
1213 AM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SWITZERLAND...EASTERN
CARROLL...NORTHWESTERN GRANT...NORTHERN OWEN AND GALLATIN COUNTIES
UNTIL 1245 AM EDT...

At 1213 AM EDT, radar indicated a strong thunderstorm over Vevay,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Interstate 71 at Mile Marker 52, Interstate
71 at US Route 127, Markland, New Liberty, US Route 42 at State Route
184, Elliston, Ethridge, Munk, Long Ridge, Eagle Hill and Napoleon.

This includes I-71 in Kentucky between mile markers 49 and 67.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3869 8515 3879 8512 3879 8468 3878 8466
      3878 8465 3879 8465 3879 8463 3853 8469
TIME...MOT...LOC 0413Z 280DEG 26KT 3872 8506

Franks
Local storm report, Jun 16, 1:17 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     FLOOD            1 W NAPOLEON            39.21N 85.35W
06/16/2019                   RIPLEY             IN   LAW ENFORCEMENT

            WATER OVER A PORTION OF MILHOUSEN ROAD. TIME ESTIMATED.

&&

KC
Local storm report, Jun 16, 1:18 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
118 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     FLOOD            SSW HOLTON              39.07N 85.39W
06/16/2019                   RIPLEY             IN   LAW ENFORCEMENT

            WATER REPORTED OVER A PORTION OF US-50 NEAR HOLTON. TIME
            ESTIMATED.

&&

KC
Local storm report, Jun 16, 1:23 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 AM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     FLOOD            2 N AURORA              39.09N 84.90W
06/16/2019                   DEARBORN           IN   LAW ENFORCEMENT

            HIGH WATER REPORTED OVER 1 1/2 LANES OF WILSON CREEK
            ROAD. TIME OF EVENT ESTIMATED.

&&

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:09 PM EDTSpecial Weather StatementILNLogan36 min
Jun 15, 9:41 PM EDTSpecial Weather StatementILNPreble34 min
Jun 15, 9:43 PM EDTSevere Thunderstorm WarningILNPreble32 min
Jun 15, 9:55 PM EDTTornado WarningILNDelaware35 min
Jun 15, 10:46 PM EDTSpecial Weather StatementILNHamilton29 min
Jun 15, 10:54 PM EDTTornado WarningILNButler, Warren21 min
Jun 15, 11:13 PM EDTTornado WarningILNDelaware14 min
Jun 15, 11:15 PM EDTSevere Thunderstorm WarningILNHamilton30 min
Jun 15, 11:23 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby17 min
Jun 15, 11:40 PM EDTSpecial Weather StatementILNWarren35 min
Jun 16, 1:10 AM EDTAreal Flood AdvisoryILNButler, Hamilton7 hr
Jun 16, 1:12 AM EDTRiver Flood WarningILNHamilton7 hr
Jun 16, 1:56 AM EDTFlash Flood WarningILNHamilton9 hr
Jun 16, 2:19 AM EDTAreal Flood AdvisoryILNBrown, Clermont4 hr
Jun 16, 2:56 AM EDTFlash Flood WarningILNBrown, Clermont, Highland7 hr
Jun 16, 6:26 AM EDTSpecial Weather StatementILNClermont, Hamilton49 min
Jun 16, 7:13 AM EDTSpecial Weather StatementILNBrown, Clermont, Highland47 min
Jun 16, 7:35 AM EDTSevere Thunderstorm WarningILNAdams, Brown22 min
Jun 16, 7:43 AM EDTSpecial Weather StatementILNAdams, Pike, Scioto47 min
Jun 16, 8:20 AM EDTSpecial Weather StatementILNScioto25 min
Jun 16, 8:37 AM EDTSevere Thunderstorm WarningILNScioto8 min
Jun 16, 10:28 AM EDTAreal Flood WarningILNHamilton30 hr
Jun 16, 10:28 AM EDTRiver Flood WarningILNAdams8 hr
Jun 16, 2:48 PM EDTRiver Flood WarningILNChampaign, Clark, Greene5 hr
Jun 16, 6:50 PM EDTSevere Thunderstorm WarningILNAdams, Brown40 min
Jun 16, 7:15 PM EDTSpecial Weather StatementILNScioto45 min
Jun 16, 7:29 PM EDTSevere Thunderstorm WarningILNAdams, Scioto46 min
Jun 16, 7:47 PM EDTAreal Flood AdvisoryILNAuglaize, Logan, Shelby3 hr
Jun 16, 7:53 PM EDTSpecial Weather StatementILNPike22 min
Jun 16, 7:56 PM EDTSevere Thunderstorm WarningILNScioto19 min
Jun 15, 11:26 PM EDTSpecial Weather StatementILNCampbell, Kenton34 min
Jun 15, 11:44 PM EDTSpecial Weather StatementILNCarroll, Gallatin31 min
Jun 16, 12:13 AM EDTSpecial Weather StatementILNGallatin32 min
Jun 16, 6:44 AM EDTSevere Thunderstorm WarningILNGallatin, Grant, Owen32 min
Jun 16, 7:11 AM EDTSevere Thunderstorm WarningILNOwen19 min
Jun 16, 10:12 AM EDTSpecial Weather StatementILNCarroll, Gallatin33 min
Jun 16, 10:43 AM EDTSpecial Weather StatementILNCarroll, Gallatin, Grant, Owen47 min
Jun 16, 11:08 AM EDTSpecial Weather StatementILNBracken, Grant, Pendleton37 min
Jun 16, 11:39 AM EDTSpecial Weather StatementILNBracken, Mason, Robertson51 min
Jun 16, 12:15 PM EDTSpecial Weather StatementILNLewis, Mason45 min
Jun 16, 4:52 PM EDTSpecial Weather StatementILNOwen23 min
Jun 16, 5:02 PM EDTSevere Thunderstorm WarningILNGrant, Owen28 min
Jun 16, 5:22 PM EDTSevere Thunderstorm WarningILNOwen23 min
Jun 16, 5:31 PM EDTSpecial Weather StatementILNGrant, Pendleton29 min
Jun 16, 6:17 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson28 min
Jun 16, 6:46 PM EDTSpecial Weather StatementILNLewis, Mason29 min
Jun 15, 8:41 PM EDTSevere Thunderstorm WarningILNWayne34 min
Jun 15, 9:03 PM EDTTornado WarningILNFayette, Wayne27 min
Jun 15, 9:04 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley26 min
Jun 15, 9:30 PM EDTSevere Thunderstorm WarningILNRipley45 min
Jun 15, 10:12 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley3 hr
Jun 15, 10:15 PM EDTSpecial Weather StatementILNDearborn, Ripley30 min
Jun 16, 12:45 AM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley7 hr
Jun 16, 5:05 AM EDTFlash Flood WarningILNDearborn, Ripley10 hr
Jun 16, 5:45 AM EDTSpecial Weather StatementILNDearborn, Franklin, Ohio, Ripley, Switzerland45 min
Jun 16, 3:06 PM EDTAreal Flood WarningILNDearborn, Ripley43 hr

Nearby

Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.